Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Beta Blockers for a heart condition

I have recently started taking Beta Blockers for a heart condition. However, my consultant failed to tell me how long I have to be on them for. Can anyone on here tell me ? How are they given?
Sat, 12 Dec 2009
Report Abuse
Question is related to
Drug/Medication
  User's Response
's  Response
That only your doctor can tell.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi i am 30 year old male who was hospitalized 3 months ago for atrial fib. Had the whole gambit of tests and all seemed ok. I was put on beta blockers then a heart monitor a month later for massive palpations and rapid beat. i was put on another med after to regulate heart rate. Now i still experience palpataions and i can feel when they are about to happen. also extreme fatigue and some weakness. What is the issue here? i do smoke but not massive smoker. I did gain 20 pounds since the hospital stay which i have never been able to do. Wonder what id happenin here.

doctor1 MD

a 5 6,210 lb,64- years old male business executive had a physical exam prior to his retirement from corporate work. his blood pressure was 180/115 on three separate days. further examination showed normal to low plasma rennin activity, elevated total peripheral resistance, cardiac output of 7.2 L/ minute, x-ray evidence of left ventricular hypertrophy, retinal hemorrhages and mild polyuria.recommended therapy was weight reduction to his ideal level, a low- salt diet( 2g/day sodium), prudent exercise, and reduction in alcohol consumption( 3oz of whiskey/day). This change of lifestyle did little change in his condition. Medication was initiated in the form of an oral diuretic and progressed to a beta-blocker; eventually a vasodilator was included to reduce the blood pressure to 140/90. what is the diagnosis for this individual? what should this individual s ideal body weight be?(assume he is of medium body frame)expalin the sites of action for 3 pharmacologic agents prescribed for this individual: oral diuretic, beta-blocker, and vasodilator.

doctor1 MD

I have been feeling like my heart skips a beat. Sometimes I can go for months at at a time and it never happens and for the past 2 days it has happened periodically when I get a deal breath or turn my head. I m 35 years old 6 1 and weigh 240 I have been taking lisinopril/hidraclrothyzide tablet for 5 years for blood pressure and the beginning of the year my doctor added 50mg of toprol with beta blocker to slow down my heart rate. I have had several ekg test and is normal. I have 2 or 3 drinks of alcohol each day. Is this a serious disorder or is it normal??

Recent questions on  Beta blocker

doctor1 MD

hi i am a 42 year old female and have just been diagnosed with a svt with aberrent (rbbb)pattern my pulse is between 35-43 and my blood pressure is usually 90/60 and am currently on carvedilol 3.125mgs twice a day and am waiting for an angiagram do you have any ideas what is wrong

doctor1 MD

I am 23 and I have Inappropriate Sinus Tachycardia. I have been on beta blockers for 4 years and have gotten quite use to my fast heart. However, over the past month when I move from a resting position, or walk my body gets very tingly and I get weak/lightheaded. I am waiting to get an apt with my cardiologist but it seems he is completely booked. Please let me know any ideas you might have about this.

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Hi. I had sinus tachycardia a year ago. They found nothing in an EKG. Then I experienced very strong skipped beats. They put me through a stress test, echo, long term EKG and found nothing but prescribed beta blockers. For the past couple of months, during the evening sometimes, I feel dizzy (lightly) and a bit light headed. The skipped beats become frequent if I drink alcohol, even a little beer. Last night I dreamed that my heart was racing really really fast and in my dream itself I thought I was getting atrial fibrillation, then I woke up. What could be happening?

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...